It appears you have not yet Signed Up with our community. To Sign Up for free, please click here....



Pain Management Message Board
Post New Thread   Closed Thread
LinkBack Thread Tools
Old 06-26-2006, 06:28 AM   #1
Veteran
(female)
 
Join Date: Mar 2006
Location: Mt USA
Posts: 428
BlueSteam HB User
Could give me a little more insight on the Cymbalta?

I was hoping you could give me a little more insight on the Cymbalta? I did finally get some sleep, so at least insomnia doesn't appear to be a problem. Is this a type a med, like the topa, that the side effects gradually dissapear?

I have noticed an increase in my pain especially my lower back, and woke up today feeling a little nausated, otherwise I am feeling fine. I don't know if this is normal or not, and if it will go away in time. I really hate to cause myself more misery

I also made a mistake in the amount of mg's I am taking to start with. I am starting at 30mg's instead of 60. I was reading off of my prescription bottle and not the bottle the dr gave me. Sorry about that. I think also that I may, if I decide to keep taking the med, call the dr and see if, for a while, I can stay on the 30mg dose. The day I am supposed to go up to 6omg's I have to make a long trip and don't want to take any chances.


I have not tolerated this type of drug well in the past---wellbutrin sent me to the hospital nearly three weeks after starting it. So I am a little worried about it.


I am just a little uncomfortable and not too sure about the med, and any info you might have would be nice.

Thanks!!!

Last edited by moderator2; 06-26-2006 at 06:37 AM. Reason: Please do not post to specific members - topics are open to all for reply and discussion

 
Old 06-26-2006, 06:55 AM   #2
Senior Veteran
(female)
 
Join Date: Dec 2003
Posts: 10,133
feelbad HB Userfeelbad HB Userfeelbad HB Userfeelbad HB Userfeelbad HB Userfeelbad HB Userfeelbad HB Userfeelbad HB Userfeelbad HB Userfeelbad HB Userfeelbad HB User
Re: Could give me a little more insight on the Cymbalta?

You know blue,from what you stated about your side effects so far,this is kind of how my experience started,an increase in my central pain in my arm,the nausea most definitely.

i am sooo relieved to see that you are indeed starting on that much lower dose,espescially given the side effect issues you are having,geez,if I had started out at even 40mgs instead of the actual 30 that I did,i probably would not have even gone past the first few days at all as the effects were pretty nasty by the time I went to that 40mgs after the first month?but man,after I was at 40 for only two days,the spasticity level and this new horrid restless leg syndrome crap was all just way over the top.i could not sleep at all I was up with my legs in constant snappy like spasms.the experience was horrible.tapering off was just as bad as when I had been actually on the 40Mgs.two full weeks I felt like total crap,even worse than the flu.

cymbalta did not like me at all in the least.i have to say,that particular feeling was most definitely mutual,lol.

just really monitor how you are actually feeling with this stuff and kind of go from there.I really wish I had just stopped at like the first two weeks but even tho my central pain was worse on it,i kept thinking(why i don't know??)that since the cymbalta was even affecting my pain in any way at all that somehow this was going to eventually turn into a good affectation at some point,boy was I wrong there.

I do hope your side effects will go away but if they don't and the appear to just be getting worse instead of better,get the heck off of the stuff but make sure you speak with your doc about the proper way to taper.even following what my doc told me to do,I just did not do real well with it.good luck and let me know how things are going,marcia
__________________
3-22-01,herniated C-6-7
11-20-01,placement of hardware for failed fusion
9-22-03,removal of cavernous hemangioma that was inside spinal cord. Neuro damage to L hand L leg and R leg.

 
Sponsors Lightbulb
   
Old 06-26-2006, 07:19 AM   #3
Senior Veteran
(female)
 
Kissa's Avatar
 
Join Date: Mar 2004
Location: O Hi O
Posts: 2,018
Kissa HB UserKissa HB UserKissa HB UserKissa HB UserKissa HB User
Re: Could give me a little more insight on the Cymbalta?

As I had mentioned in my previous post, I could not tolerate 60 mg at all for some reason. I have this problem with nearly every anti-depressant I've tried. Wellbutrin was one of the worst for me in that I could not form words at all. My brain could process them but I couldn't get my words out. It was pretty horrifying. Other similiar medications at times cause heavy sedation or on a more serious level bowel disorders so I have to be really careful with what I take.

I didn't really notice any specific side effects at the 30 mg level and nausea wasn't a problem at all at the 60 mg even. Again, primarily I had terrible insomnia and I felt woozy or in a stupor and I had really bad muscle twitches, especially at bed time. They were pretty intense and even painful because I have problems with all of my joints the twitches seemed to really make them ache more because they would sublex when it happened.

When I stopped the 60mg I was fine. I was a bit saddened that I couldn't tolerate the 60 because it was really helping with the nerve pain. Up until that point the only thing that helped with the nerve pain was my Lidoderm patches (have you tried those?) so this was a blessing. I tried it for a week before dropping back down.

I found the insomnia thing to be odd because generally these types of medications make me drowsy. I also had an increase in my morphine by 30 mg about the same time so that may have added to the issue because morphine and nearly all pain medications cause me to be hyper and turn me into an insomniac. I noticed after I went back down to 30 mg the insomnia decreased so it definately was the root cause.

I am getting minimal relief at the 30 mg level so some is better than none.

When are you taking your medication and are you eating anything with it? This might decrease the nausea. Additionally if you drink coffee or any caffiene product I have found in the past that it can cause nausea with a variety of medications, especially if taken at the same time.

The back pain does not seem normal and I'm wondering if its back pain or kidney pain. I would really suggest you give your doctor a call and let them know what's going on. The nausea can easily be dealt with with nausea medications and again, the time of the day you take it and if you do or don't eat may have a factor.

I agree that you should ask the doctor about holding off on upping your dosage to 60mg. I feel you really need a few weeks not only to adjust to the medication but also to see if the side effects will go away. Additionally in general it takes at least 3 weeks for antidepressants to work and because it works on nerve pain maybe it will be the same scenario.

Don't give up on it yet but definately give the doctor a call today. They'll probably tell you to wait it out but at least you can put your mind at a bit of ease

good luck!
Barbie

 
Old 06-26-2006, 07:31 AM   #4
Veteran
(female)
 
Join Date: Mar 2006
Location: Mt USA
Posts: 428
BlueSteam HB User
Re: Could give me a little more insight on the Cymbalta?

Thank you for your replies ladies--I don't mean to be such a baby about the whole deal, just worried. I do take the med in the AM right after my morning coffee on an empty tummy. My doc said it didn't matter. But, I will try eating a little something with it. I will also give his office a call today to see what they recommend.

I am sure the pain I am feeling isn't my kidneys, it is deffinately sciatic. Been there with that for soooo long! I do know I have to watch out for kidney stones with the topa and I have had some concerns with that, but it is in two differant areas at this time.

Thanks again for your help and as soon as my pm's office opens, I'll give him a call!

 
Closed Thread

Similar Threads
Thread Thread Starter Board Replies Last Post
ok I give up...I'm depressed trowftd3 Pain Management 15 12-27-2007 07:24 AM
Could I be depressed?? sweet_chic Depression 6 11-19-2007 11:27 AM
Depression meds question.. what could this mean? Yelena07 Depression 10 11-04-2007 01:47 AM
I am desperate for advice/insight!!!!!!!!! desperate1 Fibromyalgia 29 09-05-2007 08:03 AM
Could this be anemia or low blood sugar? shelteak Anemia 6 01-08-2005 06:22 PM




Thread Tools

Posting Rules
You may not post new threads
You may not post replies
You may not post attachments
You may not edit your posts

BB code is On
Smilies are On
[IMG] code is Off
HTML code is Off
Trackbacks are Off
Pingbacks are Off
Refbacks are Off




Join Our Newsletter

Stay healthy through tips curated by our health experts.

Whoops,

There was a problem adding your email Try again

Thank You

Your email has been added








TOP THANKED CONTRIBUTORS



tortoisegirl (158), gmak (155), Shoreline (149), BB07 (91), backhurtz (84), katlin09 (69), Ilovemycutedog (53), galalena (50), jonnstar (35), Isotope (34)

Site Wide Totals

teteri66 (1180), MSJayhawk (1005), Apollo123 (905), Titchou (848), janewhite1 (823), Gabriel (759), ladybud (754), midwest1 (669), sammy64 (668), BlueSkies14 (607)



All times are GMT -7. The time now is 04:56 AM.



Site owned and operated by HealthBoards.com™
Terms of Use © 1998-2014 HealthBoards.com™ All rights reserved.
Do not copy or redistribute in any form!